Annals of Global Analysis and Geometry

, Volume 40, Issue 1, pp 47–65

The spectral function of a Riemannian orbifold

Original Paper

Abstract

Hörmander’s theorem on the asymptotics of the spectral function of an elliptic operator is extended to the setting of compact Riemannian orbifolds. In contrast to the manifold case, the asymptotics depend on the isotropy type of the point at which the spectral function is computed. It is shown that “on average” the eigenfunctions of the operator are larger at singular points than at manifold points, by a factor of the order of the isotropy type. A sketch of a more direct approach to the wave trace formula on orbifolds is also given, obtaining results already shown separately by M. Sandoval and Y. Kordyukov in the setting of Riemmannian foliations.

Keywords

Spectral function Orbifold Wave trace 

Mathematics Subject Classification (2000)

58JXX (53CXX) 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adem, A., Leida, J., Ruan, Y.: Orbifolds and Stringy Topology. Cambridge Tracts in Mathematics, vol. 171. Cambridge University Press, Cambridge (2007)Google Scholar
  2. 2.
    Bucicovschi, B.: Seeley’s theory of pseudodifferential operators on orbifolds. arXiv:math.DG/9912228 (2008)Google Scholar
  3. 3.
    Cassanas R.: Reduced Gutzwiller formula with symmetry: case of a Lie group. J. Math. Pures Appl. 85(6), 719–742 (2006)MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Chazarain J.: Formule de Poisson pour les variétés riemanniennes. Invent. Math. 24, 65–82 (1974)MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Colin de Verdière Y.: Spectre du laplacien et longueurs des géodésiques périodiques. I, II. Comp. Math. 27, 83–106 (1973)MATHGoogle Scholar
  6. 6.
    Colin de Verdière Y.: Spectre du laplacien et longueurs des géodésiques périodiques. I, II. Comp. Math. 27, 159–184 (1973)MATHGoogle Scholar
  7. 7.
    Duistermaat J.J., Guillemin V.W.: The spectrum of positive elliptic operators and periodic bicharacteristics. Invent. Math. 29(1), 39–79 (1975)MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Farsi C.: Orbifold spectral theory. Rocky Mountain J. Math. 31(1), 215–235 (2001)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Girbau J., Nicolau M.: Pseudodifferential operators on V-manifolds and foliations. I. Collect. Math. 30(3), 247–265 (1979)MathSciNetMATHGoogle Scholar
  10. 10.
    Girbau J., Nicolau M.: Pseudodifferential operators on V-manifolds and foliations. II. Collect. Math. 31(1), 63–95 (1980)MathSciNetGoogle Scholar
  11. 11.
    Guillemin V., Uribe A., Wang Z.: Geodesics on weighted projective spaces. Ann. Global Anal. Geom. 36(2), 205–220 (2009)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Guruprasad K., Haefliger A.: Closed geodesics on orbifolds. Topology 45(3), 611–641 (2006)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Hörmander L.: The spectral function of an elliptic operator. Acta Math. 121, 193–218 (1968)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Kordyukov Yu. A.: The trace formula for transversally elliptic operators on Riemannian foliations. Algebra i Analiz 12(3), 81–105 (2000)MathSciNetGoogle Scholar
  15. 15.
    Moerdijk, I., Mrčun, J.: Introduction to foliations and Lie groupoids. Cambridge Studies in Advanced Mathematics, vol. 91. Cambridge University Press, Cambridge (2003)Google Scholar
  16. 16.
    Park E., Richardson K.: The basic Laplacian of a Riemannian foliation. Am. J. Math. 118(6), 1249–1275 (1996)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Sandoval M.R.: The singularities of the wave trace of the basic Laplacian of a Riemannian foliation. J. Funct. Anal. 243(1), 1–27 (2007)MathSciNetMATHCrossRefGoogle Scholar
  18. 18.
    Sandoval M. R.: Wave invariants of the spectrum of the G-invariant Laplacian and the basic spectrum of a Riemannian foliation. Commun. Partial Differ. Equ. 33(10–12), 1818–1846 (2008)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media B.V. 2010

Authors and Affiliations

  1. 1.Department of Mathematical SciencesLewis & Clark CollegePortlandUSA
  2. 2.Mathematics DepartmentUniversity of MichiganAnn ArborUSA

Personalised recommendations